Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 174, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 7, 2016, 6:57 PM EDT for 5 counties in North Carolina. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2016, 6:57 PM EDT (22:57 UTC)
- Expired
- Jul 7, 2016, 7:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Lee County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 64 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:58 PM EDT | TSTM WND DMG | Vass, NC | EXTENSIVE TREE AND POWER LINE DAMAGE IN VASS. |
| Jul 7, 7:15 PM EDT | TSTM WND GST 58 | Pope Afb, NC | REPORTED AT POPE AIR FORCE BASE. |
| Jul 7, 7:17 PM EDT | TSTM WND DMG | 3 Ese Pineview, NC | AIR FORCE WX FORECASTER/OBSERVER REPORTED 50+ KNOT WINDS WITH LARGE LIMBS DOWN, AND SMALL PROPERTY DAMAGE (NON STRUCTURAL). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 4:14 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831
WUUS52 KRAH 072257
SVRRAH
NCC051-085-093-105-125-072330-
/O.NEW.KRAH.SV.W.0174.160707T2257Z-160707T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
EAST CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN LEE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 730 PM EDT
* AT 656 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF SOUTHERN PINES TO 9 MILES WEST
OF POPE AFB...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THESE STORMS DOWNED SEVERAL TREES IN THE
ELLERBE AREA AROUND 6 PM.
IMPACT...EXPECT WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...SOUTHERN PINES...FORT BRAGG...POPE AFB...
SPRING LAKE...EASTOVER...WHISPERING PINES...BROADWAY...
VASS AND WADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3532 7946 3547 7897 3516 7863 3516 7864
3514 7864 3512 7865 3512 7864 3511 7865
3509 7866 3509 7867 3508 7866 3507 7867
3501 7925
TIME...MOT...LOC 2256Z 254DEG 38KT 3526 7935 3512 7916
HAIL...<.75IN
WIND...60MPH
$$
WSS3 follow-up statements
875
WWUS52 KRAH 072309
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT THU JUL 7 2016
NCC051-085-093-105-125-072330-
/O.CON.KRAH.SV.W.0174.000000T0000Z-160707T2330Z/
HARNETT NC-MOORE NC-HOKE NC-CUMBERLAND NC-LEE NC-
709 PM EDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN HARNETT...EAST CENTRAL MOORE...NORTHEASTERN HOKE...
NORTHERN CUMBERLAND AND SOUTHERN LEE COUNTIES...
AT 708 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES EAST OF CARTHAGE TO NEAR FORT BRAGG...MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...SPRING LAKE...EASTOVER...
BROADWAY...WADE...CAMERON...LINDEN AND SEMINOLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3536 7932 3547 7897 3516 7863 3516 7864
3514 7864 3512 7865 3512 7864 3511 7865
3509 7866 3509 7867 3508 7866 3507 7867
3502 7911
TIME...MOT...LOC 2308Z 255DEG 37KT 3529 7922 3511 7905
HAIL...<.75IN
WIND...60MPH
$$
WSS543
WWUS52 KRAH 072322
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
722 PM EDT THU JUL 7 2016
NCC093-125-072330-
/O.CAN.KRAH.SV.W.0174.000000T0000Z-160707T2330Z/
MOORE NC-HOKE NC-
722 PM EDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOORE AND
NORTHEASTERN HOKE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3547 7897 3516 7863 3516 7864 3514 7864
3512 7865 3512 7864 3511 7865 3509 7866
3509 7867 3508 7866 3507 7867 3503 7900
3541 7917
TIME...MOT...LOC 2320Z 255DEG 37KT 3532 7908 3513 7892
$$
NCC051-085-105-072330-
/O.CON.KRAH.SV.W.0174.000000T0000Z-160707T2330Z/
HARNETT NC-CUMBERLAND NC-LEE NC-
722 PM EDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN HARNETT...NORTHERN CUMBERLAND AND SOUTHEASTERN LEE
COUNTIES...
AT 720 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF POPE AFB TO NEAR FAYETTEVILLE...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...MOORE COUNTY 911 REPORTED NUMEROUS TREES DOWN
ACROSS THE COUNTY FROM THESE STORMS.
IMPACT...EXPECT WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...SPRING LAKE...EASTOVER...
BROADWAY...WADE...LINDEN...SEMINOLE AND PINEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS SECTIONS OF NORTHERN CUMBERLAND AND SOUTHERN
HARNETT COUNTIES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3547 7897 3516 7863 3516 7864 3514 7864
3512 7865 3512 7864 3511 7865 3509 7866
3509 7867 3508 7866 3507 7867 3503 7900
3541 7917
TIME...MOT...LOC 2320Z 255DEG 37KT 3532 7908 3513 7892
HAIL...<.75IN
WIND...60MPH
$$
WSS822
WWUS52 KRAH 072332
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT THU JUL 7 2016
NCC051-085-105-072340-
/O.EXP.KRAH.SV.W.0174.000000T0000Z-160707T2330Z/
HARNETT NC-CUMBERLAND NC-LEE NC-
732 PM EDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARNETT...
NORTHWEST CUMBERLAND AND SOUTHEASTERN LEE COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SEVERE
THUNDERSTORM WARNINGS REMAIN IN EFFECT JUST EAST OF THIS AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3547 7897 3516 7863 3516 7864 3514 7864
3512 7865 3512 7864 3511 7865 3509 7866
3509 7867 3508 7866 3507 7867 3503 7900
3541 7917
TIME...MOT...LOC 2328Z 254DEG 38KT 3532 7908 3513 7892
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:20 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 7, 3:20 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 320 PM EDT THU JUL 7 2016 .SYNOPSIS... A potent upper level disturbance will cross the area this afternoon and evening. Sunny skies and rising temperatures are expected on Friday and Saturday as an upper level ridge centered over the Deep South extends northeastward into the Carolinas. && .NEAR TERM /TODAY AND TONIGHT/... As of 320 PM Thursday... Potent MCV associated with the long-lived MCS that emanated from the Central Plains yesterday and later dissipated over the Southern Appalachians this morning, will track east-southeast across the Carolinas this afternoon and evening. Scattered convective development is expected across the area this afternoon and evening. Previous thinking from this morning is pretty much unchanged, with convection expected to increase in coverage and perhaps strengthen in intensity as the storms progress eastward, encountering the moderate to strong buoyancy in place east of US 1 corridor. Enhanced 40-45kt 700 mb flow in close proximity to the wave could certainly support a potential for damaging winds, particularly east of Hwy 1 where DCAPE approaches 1000 J/Kg. In the wake of the wave exiting east of the area, convection should diminish west to east during the late evening. Lows tonight in the lower to mid 70s. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 320 pm Thursday... Central NC will remain along the southern fringes of the mid-level westerlies as a compact upper trough progresses eastward across the Great Lakes. An upper level trigger is not as readily discernible as past days, however isolated to scattered storms will be possible across the area Friday afternoon given the continued potential for upstream disturbances/convection to influence the area, but more importantly given the advection of an elevated mixed layer plume into the area tomorrow afternoon and evening. If convection is present(most likely needs to propagate into the area since the EML will also cap weaker lift), moderate to strong destabilization of 2500-3500 J/Kg of MLCAPE and effective shear of 20 to 25 kts will support a risk of damaging thunderstorm wind gusts. Expect sunny skies with highs in the mid/upper 90s. Diurnal heating/mixing in the presence of an EML could allow sfc dewpoints to mix out to some degree during the afternoon, particularly from the Triangle north and west. As such, heat indices could approach advisory criteria(105 F)across the southern portions of the forecast area. Confidence is not high enough yet to include at this time, but will continue to mention in the HWO and a heat advisory may be issued in subsequent forecast issuance. Lows Friday night in the lower to mid 70s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 100 PM Thursday... Saturday and Saturday Night: Ahead of an approaching front, instability will climb through the roof, especially in the east as we heat up under an impressive elevated mixed layer featuring lapse rates >7C/km. Weak shear and a strong cap below the EML are progged as enough to suppress potential high-based convection even as SB CAPEs potentially exceed 3K Joules. Meanwhile, drying will be underway in the northwest with the front sagging south of the area and PW's falling below 1.5 inches during the afternoon/evening. As such, will maintain ongoing PoP-less forecast except for addition of a slight chance in the southeast where weak low level convergence with the frontal zone could be enough to force a connection between surface-based and mid level instability. Highs still looking like mid 90s north and upper 90s south. Mins Saturday night will be a bit cooler than the previous morning under clear skies with a modestly drier airmass in place - still seasonable, though, in the upper 60s northwest to lower 70s across the east. Sunday through Thursday: High temperatures will be seasonal (85 to 90) through the period, with minor day to day fluctuations driven by the whims of cloud coverage and precip distribution. The frontal zone will slow and stall in the vicinity of the NC/SC border Sunday, providing a focus for convection, mainly diurnally driven, across the south. A short wave ridge migrates east over the Atlantic coast by Wednesday, but should provide only modest suppression with a very moist airmass trapped below and the lingering diffuse frontal zone remaining as a tangible feature likely to focus convection each day. As such, will maintain chance diurnal PoPs slightly weighted towards the south given the uncertainty in timing and extent of mesoscale features that might tilt the PoP distribution one way or another. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 147 PM Thursday... 24-hr TAF Period: Brief periods of sub-vfr conditions are likely to affect all terminals this afternoon/evening as scattered to numerous thunderstorms develop in response to a potent upper level disturbance moving through the region this evening. Thunderstorm wind gusts of 40-50kts could accompany the stronger storms. In the wake of the disturbance convection will diminish from west to east between 00 to 06z. As has been the case the past two mornings, isolated pockets of fog will be possible Friday morning in areas that receive heavy rainfall. Looking Ahead: Isolated to scattered diurnal showers and storms will be possible through early next week, but with generally VFR conditions otherwise expected. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Vincent NEAR TERM...CBL SHORT TERM...CBL LONG TERM...mlm AVIATION...CBL
Hazardous weather outlook, Jul 7, 4:18 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 418 PM EDT THU JUL 7 2016 NCZ011-026>028-041>043-075>078-083>086-088-089-082030- HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-MOORE-LEE- HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 418 PM EDT THU JUL 7 2016 ...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE FOOTHILLS AND WESTERN PIEDMONT THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THUNDERSTORMS WILL INCREASE IN COVERAGE AND POSSIBLY ORGANIZE INTO A LINE AS THEY TRACK EASTWARD THROUGH THE TRIANGLE AND INTO THE COASTAL PLAIN LATE THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS...PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES OF 100 TO 105 DEGREES ARE LIKELY DURING THE AFTERNOON HOURS ON FRIDAY...PRIMARILY FROM THE TRIANGLE SOUTHWARD INTO THE SANDHILLS AND EASTWARD INTO THE COASTAL PLAIN. A HEAT ADVISORY MAY BE NEEDED ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>010-021>025-038>040-073-074-082030- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY- 418 PM EDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE FOOTHILLS AND WESTERN PIEDMONT THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THUNDERSTORMS WILL INCREASE IN COVERAGE AND POSSIBLY ORGANIZE INTO A LINE AS THEY TRACK EASTWARD THROUGH THE TRIANGLE AND INTO THE COASTAL PLAIN LATE THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS...PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES OF 100 TO 105 DEGREES ARE LIKELY DURING THE AFTERNOON HOURS ON FRIDAY...PRIMARILY FROM THE TRIANGLE SOUTHWARD INTO THE SANDHILLS AND EASTWARD INTO THE COASTAL PLAIN. A HEAT ADVISORY MAY BE NEEDED ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 7, 6:09 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
609 PM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG ERWIN 35.32N 78.68W
07/07/2016 HARNETT NC EMERGENCY MNGR
TREE ON A HOUSE ON WEST C STREET IN ERWIN.
&&
RTESpecial weather statement, Jul 7, 6:14 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
614 PM EDT THU JUL 7 2016
NCZ039-040-074-075-084-072245-
RICHMOND NC-RANDOLPH NC-CHATHAM NC-MOORE NC-MONTGOMERY NC-
614 PM EDT THU JUL 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTH
CENTRAL RICHMOND...SOUTHEASTERN RANDOLPH...SOUTHWESTERN CHATHAM...
MOORE AND EASTERN MONTGOMERY COUNTIES UNTIL 645 PM EDT...
AT 613 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SEAGROVE TO 8 MILES
SOUTH OF BISCOE TO 9 MILES EAST OF ANSONVILLE. MOVEMENT WAS EAST AT
35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TROY...CARTHAGE...PINEHURST...BISCOE...SEAGROVE...ROBBINS...
FOXFIRE...STAR...CANDOR AND TAYLORTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SECTIONS OF CENTRAL NORTH CAROLINA.
LAT...LON 3523 7989 3553 7988 3559 7937 3534 7936
3517 7950 3508 7991 3512 7993 3512 7995
TIME...MOT...LOC 2213Z 255DEG 29KT 3552 7982 3525 7982 3510 7995
WSSSpecial weather statement, Jul 7, 6:21 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT THU JUL 7 2016
NCZ042-078-072315-
JOHNSTON NC-WAYNE NC-
621 PM EDT THU JUL 7 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
JOHNSTON AND CENTRAL WAYNE COUNTIES UNTIL 715 PM EDT...
AT 620 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BENSON...OR 10 MILES SOUTHWEST OF SMITHFIELD...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...SMITHFIELD...BENSON...FREMONT...FOUR OAKS...PINE LEVEL...
PRINCETON...PIKEVILLE...BROGDEN AND MAR-MAC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING
CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3529 7797 3529 7852 3530 7853 3534 7853
3535 7854 3547 7856 3558 7793
TIME...MOT...LOC 2220Z 263DEG 23KT 3539 7846
77Special weather statement, Jul 7, 6:50 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT THU JUL 7 2016
NCZ078-089-072330-
WAYNE NC-SAMPSON NC-
650 PM EDT THU JUL 7 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN WAYNE AND
NORTHEASTERN SAMPSON COUNTIES UNTIL 730 PM EDT...
AT 649 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES WEST OF MOUNT OLIVE...OR 12 MILES NORTH OF CLINTON...MOVING
EAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT OLIVE...WALNUT CREEK...NEWTON GROVE...SEVEN SPRINGS...
CLIFFS OF THE NEUSE STATE PARK...HOBBTON AND BROGDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING
CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3518 7783 3516 7788 3515 7789 3517 7793
3516 7797 3518 7799 3519 7802 3519 7804
3518 7807 3519 7816 3509 7817 3508 7816
3507 7816 3508 7838 3526 7838 3531 7783
TIME...MOT...LOC 2249Z 269DEG 27KT 3518 7829
77Local storm report, Jul 7, 6:51 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG ELLERBE 35.07N 79.76W
07/07/2016 RICHMOND NC PUBLIC
MULTIPLE TREES DOWN IN AND AROUND THE
ELLERBE AREA.
&&
RTESpecial weather statement, Jul 7, 6:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT THU JUL 7 2016
NCZ040>042-077-080000-
JOHNSTON NC-WAKE NC-CHATHAM NC-HARNETT NC-
657 PM EDT THU JUL 7 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL JOHNSTON...
SOUTHWESTERN WAKE...SOUTHEASTERN CHATHAM AND NORTHEASTERN HARNETT
COUNTIES UNTIL 800 PM EDT...
AT 656 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF FUQUAY-VARINA...OR 13 MILES SOUTHWEST OF CARY...MOVING
EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARY...SMITHFIELD...GARNER...FUQUAY-VARINA...CLAYTON...ANGIER...
APEX...HOLLY SPRINGS...FLOWERS AND SHEARON HARRIS RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3546 7833 3552 7897 3553 7898 3554 7900
3570 7900 3573 7832
TIME...MOT...LOC 2256Z 271DEG 23KT 3562 7892
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:46 PM EDT | Special Weather Statement | RAH | Wake | 59 min |
| Jul 7, 4:02 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 43 min |
| Jul 7, 4:08 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 52 min |
| Jul 7, 4:14 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 46 min |
| Jul 7, 4:45 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 45 min |
| Jul 7, 4:49 PM EDT | Special Weather Statement | RAH | Johnston | 41 min |
| Jul 7, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 36 min |
| Jul 7, 5:16 PM EDT | Special Weather Statement | RAH | Stanly | 59 min |
| Jul 7, 5:17 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Johnston, Wayne, Wilson | 58 min |
| Jul 7, 5:37 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 53 min |
| Jul 7, 5:46 PM EDT | Special Weather Statement | RAH | Sampson | 44 min |
| Jul 7, 5:54 PM EDT | Special Weather Statement | RAH | Richmond | 51 min |
| Jul 7, 6:00 PM EDT | Severe Thunderstorm Warning | RAH | Moore, Richmond, Scotland | 45 min |
| Jul 7, 6:07 PM EDT | Special Weather Statement | RAH | Sampson | 38 min |
| Jul 7, 6:14 PM EDT | Special Weather Statement | RAH | Moore | 31 min |
| Jul 7, 6:17 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 41 min |
| Jul 7, 6:21 PM EDT | Special Weather Statement | RAH | Wayne | 54 min |
| Jul 7, 6:26 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Lee, Montgomery, Moore, Richmond, Scotland | 34 min |
| Jul 7, 6:50 PM EDT | Special Weather Statement | RAH | Wayne | 40 min |
| Jul 7, 6:57 PM EDT | Special Weather Statement | RAH | Johnston | 63 min |
| Jul 7, 7:09 PM EDT | Special Weather Statement | RAH | Franklin | 51 min |
| Jul 7, 7:14 PM EDT | Special Weather Statement | RAH | Durham, Orange | 46 min |
| Jul 7, 7:19 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 56 min |
| Jul 7, 7:29 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 46 min |
| Jul 7, 7:54 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 40 min |
| Jul 7, 7:58 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Halifax, Vance, Warren | 77 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.